Back to Ask the Diabetes Team Ask the Diabetes Team

From Powder Springs, Georgia, USA:

My daughter has been on the CGMS for about two months. We are on our second week of summer break and I have decreased her basal rates because we are very active during the summer. This week, on both Monday and Wednesday, my daughter's blood sugars during the night have done some very strange things that I have not seen during the last two months. For about two to three hours, her blood sugars are rising and falling at rapid rates with no apparent reason. She does not have any insulin on board during the rise and fall and I have not adjusted her basal rate or given any insulin, so I'm not sure why her blood sugar is doing this. The only reason I know this is happening is the alarms are going off. First, the high prediction alarm goes off and she has double arrows going up, then, 30 minutes later, the alarm goes off again and this time it says low prediction alarm and she has double arrows going down. This goes on a few more times through out the night then her blood sugar seems to settle down and is somewhat constant for the rest of the night. She has started on Zyrtec at night for the last five nights. This and the increase activity are the only things that are different. Could either one of these be causing her blood sugars to do this or is this something normal and we have never seen it before?


Zyrtec, an antihistamine, typically doesn't have much of an effect on blood sugars. Activity, however, can have a dramatic effect. Interpreting CGMS data can be difficult -- and is best done by your diabetes physician and educator. I would suggest reviewing the results you're seeing with them.


Original posting 9 Jun 2007
Posted to Other and Continuous Sensing


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.